Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at May 24, 2020, 4:21 PM MDT for Lincoln County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 4:21 PM MDT (22:21 UTC)
- Expired
- May 24, 2020, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WWUS85 KBOU 242221
SPSBOU
Special Weather Statement
National Weather Service Denver CO
421 PM MDT Sun May 24 2020
COZ047-242300-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
421 PM MDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND WEST
CENTRAL LINCOLN COUNTIES UNTIL 500 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rush, or 32 miles southwest of Limon, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Hail may accumulate on roadways, becoming plowable, to
cause hazardous travel.
Locations impacted include...
Kutch and Punkin Center.
LAT...LON 3890 10405 3890 10403 3892 10399 3897 10399
3900 10394 3901 10395 3910 10373 3884 10362
3876 10406
TIME...MOT...LOC 2220Z 249DEG 16KT 3887 10404
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 24, 3:02 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 24, 3:02 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 302 PM MDT Sun May 24 2020 .SHORT TERM...(This evening through Monday) Issued at 255 PM MDT Sun May 24 2020 Widespread showers are covering the mountains, foothills and the western plains. There is some lightning too. The snow level is around 9,000 AGL. Cameras and reports indicate that indeed snow is falling in the higher mountains. Not sure how much is accumulating however? Everything is moving north-northeastward on radar. Models show the upper trough axis to move slowly eastward across the CWA to the eastern Colorado border at 00Z late Monday afternoon. The QG Omega fields keep weak upward vertical velocity over the tonight into Monday morning, then downward velocity is progged Monday afternoon. The low level wind fields show some weak drainage flow mixed with downsloping overnight. North-northeasterly winds can be expected on Monday. There is decent moisture around this evening, with it decreasing from west to east later tonight. There is less moisture progged over the CWA for Monday afternoon. The QPF fields show decent storm totals with this afternoon/evening's rain event, with a good portion of the CWA to receive over one inch of liquid. Will keeps pops high this evening, then decrease them to nothing from northwest to southeast after 06Z. Will go with "chance"s mainly over the high country Monday afternoon. For temperatures Monday's highs will be 0-3 C warmer than today's. .LONG TERM...(Monday night through Sunday) Issued at 159 PM MDT Sun May 24 2020 A ridge of high pressure aloft will build into the region from the west through the week, with a dry northwest to westerly flow over Colorado. Temperatures on Tuesday will climb back to around normal, with enough subsidence and drying to cap any chance of thunderstorms in the afternoon and evening. By the middle of the week, temperatures will climb back above normal, with highs in the low 80s. The chance of showers and thunderstorms will be relegated to the higher terrain on Wednesday. A weak short wave trough will pass across WY Wednesday night, with its associated cold front bringing slightly cooler temperatures to northeast CO on Thursday. Too capped over the plains, but a chance of thunderstorms will still be possible in and near the higher terrain. Friday through the weekend, temperatures get hotter with highs in the mid 80s on Friday, then back to near 90 over the weekend. The best chance of thunderstorms each day will continue to be over the higher terrain. Fire danger may start to get elevated somewhaT over the weekend, but strong winds do not appear to be much of an issue at this time with the weak flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 159 PM MDT Sun May 24 2020 Models show the north winds to continue at DIA into early evening. They don't indicate drainage winds overnight, but weak westerly downsloping. Normal drainage patterns with a tad more downsloping component to them is what will be likely. More northerly winds are progged most of Monday. Ceilings should be in the BKN-OVC025-035 range through about 06z, then they will come up. Will not put any fog in the TAF at this time, but next shift will look at this closely. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Coop LONG TERM....Koop AVIATION.....Coop
Hazardous weather outlook, May 24, 11:17 AM MDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1117 AM MDT Sun May 24 2020 COZ030>051-251730- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1117 AM MDT Sun May 24 2020 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and a few thunderstorms are developing across much of the forecast area at this time. This should continue through the afternoon well into the evening. A few of the storms will produce small hail, heavy rain, and wind gusts to 50 mph. The mountains will have rain and snow showers along with a few thunderstorms. The snow level will be around 9,000 feet this afternoon. Significant accumulations are possible above 10 thousand feet where 3 to 8 inches of snow can be expected. The summits of the higher mountain passes may be slushy at times this afternoon and evening. Areas between 8 and 10 thousand feet may see light snow accumulations. Showers will decrease after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday On Monday, there will be a chance of mainly afternoon showers in the mountains. Some moisture will return to the area Wednesday and Thursday with a chance of afternoon showers and thunderstorms mainly in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, May 24, 1:44 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Denver CO
144 PM MDT Sun May 24 2020
COZ037-242030-
Central and Southeast Park County CO-
144 PM MDT Sun May 24 2020
...SPECIAL WEATHER STATEMENT...
At 142 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Elevenmile Canyon Reservoir, or 38 miles north of
Hayden Pass Burn Scar, moving northeast at 20 mph.
Accumulating pea-size hail and winds in excess of 30 mph will be
possible with this storm. The accumulating hail will cause slippery
conditions over roads. Drivers should use caution and slow down.
Locations impacted include...
Lake George, Wilkerson Pass and Elevenmile Canyon Reservoir.
LAT...LON 3883 10574 3910 10562 3898 10533 3896 10533
3876 10563
TIME...MOT...LOC 1942Z 216DEG 18KT 3885 10565
KRIEDERMANSpecial weather statement, May 24, 4:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
421 PM MDT Sun May 24 2020
COZ047-242300-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
421 PM MDT Sun May 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND WEST
CENTRAL LINCOLN COUNTIES UNTIL 500 PM MDT...
At 420 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rush, or 32 miles southwest of Limon, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. Hail may accumulate on roadways, becoming plowable, to
cause hazardous travel.
Locations impacted include...
Kutch and Punkin Center.
LAT...LON 3890 10405 3890 10403 3892 10399 3897 10399
3900 10394 3901 10395 3910 10373 3884 10362
3876 10406
TIME...MOT...LOC 2220Z 249DEG 16KT 3887 10404
KRIEDERMANThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:28 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| May 23, 7:17 PM MDT | Special Weather Statement | BOU | Logan, Sedgwick | 43 min |
| May 23, 8:01 PM MDT | Special Weather Statement | BOU | Sedgwick | 44 min |
| May 23, 8:45 PM MDT | Special Weather Statement | BOU | Sedgwick | 45 min |
| May 24, 1:44 PM MDT | Special Weather Statement | BOU | Park | 46 min |
| May 24, 5:00 PM MDT | Special Weather Statement | BOU | Lincoln | 45 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.